Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 263, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Jun 1, 2011, 2:21 AM PDT. It took effect at Jun 2, 2011, 8:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 1, 2011, 2:21 AM PDT (09:21 UTC)
- In effect from
- Jun 2, 2011, 8:00 AM PDT
- Expired
- Jun 1, 2011, 1:56 PM PDT
- In force
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
114 WHUS76 KMTR 010921 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 221 AM PDT WED JUN 1 2011 PZZ545-011730- /O.NEW.KMTR.RB.Y.0024.110601T1200Z-110601T2200Z/ POINT REYES TO PIGEON POINT TO 10 NM- 221 AM PDT WED JUN 1 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * SEAS: 7 TO 9 FEET AT 11 SECONDS. OCCASIONAL BREAKERS TO 10 FEET DURING MAXIMUM EBB CURRENT. * FIRST EBB: 2.6 KNOTS AT 3:45 AM THIS MORNING. * SECOND EBB: 1.0 KNOT AT 4:58 PM THIS AFTERNOON PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED TO BE HAZARDOUS TO MARINERS. BOATS SMALLER THAN 10 METERS SHOULD EXERCISE EXTREME CAUTION ON THE SAN FRANCISCO BAR. && $$ PZZ575-011730- /O.NEW.KMTR.SC.Y.0263.110602T1500Z-110602T2200Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 221 AM PDT WED JUN 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 3 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 3 PM PDT THURSDAY. * WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THURSDAY MORNING...AND CONTINUE THROUGH AT LEAST THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-011730- /O.NEW.KMTR.SC.Y.0263.110602T1500Z-110602T2200Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 221 AM PDT WED JUN 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 3 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 3 PM PDT THURSDAY. * WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THURSDAY MORNING...AND CONTINUE THROUGH AT LEAST THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
185 WHUS76 KMTR 011544 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 844 AM PDT WED JUN 1 2011 PZZ545-012200- /O.CON.KMTR.RB.Y.0024.000000T0000Z-110601T2200Z/ POINT REYES TO PIGEON POINT TO 10 NM- 844 AM PDT WED JUN 1 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * SEAS: 7 TO 9 FEET AT 11 SECONDS. OCCASIONAL BREAKERS TO 10 FEET DURING MAXIMUM EBB CURRENT. * FIRST EBB: 1.0 KNOTS AT 4:58 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED TO BE HAZARDOUS TO MARINERS. BOATS SMALLER THAN 10 METERS SHOULD EXERCISE EXTREME CAUTION ON THE SAN FRANCISCO BAR. && $$ PZZ575-012345- /O.CON.KMTR.SC.Y.0263.110602T1500Z-110602T2200Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 844 AM PDT WED JUN 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 3 PM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 3 PM PDT THURSDAY. * WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THURSDAY MORNING...AND CONTINUE THROUGH AT LEAST THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-012345- /O.CON.KMTR.SC.Y.0263.110602T1500Z-110602T2200Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 844 AM PDT WED JUN 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 3 PM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 3 PM PDT THURSDAY. * WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THURSDAY MORNING...AND CONTINUE THROUGH AT LEAST THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
396 WHUS76 KMTR 012056 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 156 PM PDT WED JUN 1 2011 PZZ545-012200- /O.CAN.KMTR.RB.Y.0024.000000T0000Z-110601T2200Z/ POINT REYES TO PIGEON POINT TO 10 NM- 156 PM PDT WED JUN 1 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY FOR ROUGH BAR. $$ PZZ565-575-012200- /O.CAN.KMTR.SC.Y.0263.110602T1500Z-110602T2200Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 156 PM PDT WED JUN 1 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at May 31, 8:55 PM PDT, 5 hours 26 minutes earlier.
Area forecast discussion, May 31, 8:55 PM PDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 855 PM PDT TUE MAY 31 2011 ...COOL AND UNSETTLED WEATHER FORECAST THROUGH THE WEEK AND INTO NEXT WEEKEND... .DISCUSSION...AS OF 8:55 PM PDT TUESDAY...SHOWER ACTIVITY HAS DIMINISHED SUBSTANTIALLY THIS EVENING WITH ONLY A COUPLE RETURNS NOTED OFF THE CENTRAL CALIFORNIA COAST AT THIS HOUR. THE UNSEASONABLY COOL LOW RESPONSIBLE FOR TODAY'S WEATHER CONTINUES TO SPIN OFF THE NORTHERN CALIFORNIA COAST AND IS SHOWING ONLY SLIGHT MOVEMENT EASTWARD. THIS SYSTEM SPARKED THUNDERSTORMS NORTH OF OUR AREA NEAR REDDING EARLIER THIS AFTERNOON AND EVENING AS WELL AS A FUNNEL CLOUD OVER THE BAY AREA. THE FUNNEL CLOUD WAS OBSERVED OVER THE SAN FRANCISCO BAY...SOUTHWEST OF EMERYVILLE BY A SPOTTER EARLIER THIS AFTERNOON. UNSTABLE CONDITIONS WILL CONTINUE THROUGH WEDNESDAY AS THIS LOW MOVES INLAND AND ACROSS NORTHERN CALIFORNIA. SHOWER ARE EXPECTED TO ACCOMPANY THE LOW AS IT MOVES ACROSS THE REGION. SHOWERS ARE EXPECTED OVER THE NORTH BAY TO AS FAR SOUTH AS THE MONTEREY BAY WITH ISOLATED THUNDERSTORMS POSSIBLE MAINLY NORTH OF SAN FRANCISCO IN THE AFTERNOON. COLD AIR ASSOCIATED WITH THIS SYSTEM WILL ALSO MOVE INLAND ON WEDNESDAY CAUSING ALREADY COOL TEMPERATURES TO DROP A COUPLE OF DEGREES. MOST LOCATION REPORTED HIGHS IN THE UPPER 50S AND 60S WITH A FEW SCATTERED 70S HERE AND THERE THIS AFTERNOON. AS NOTED IN THE PREVIOUS DISCUSSION THESE TEMPERATURES ARE RUNNING 5 AND 10 DEGREES BELOW NORMAL FOR THE LAST DAY OF MAY. THERE IS NO SIGNIFICANT WARMING EXPECTED IN THE NEAR FUTURE AS WE ANTICIPATED YET ANOTHER STORM TO AFFECT THE REGION ON FRIDAY AND INTO THE WEEKEND. FROM PREVIOUS DISCUSSION... A RETURN TO AN ACTIVE WEATHER PATTERN WILL OCCUR ON FRIDAY...AS A STORM SYSTEM IN THE GULF OF ALASKA MOVES QUICKLY SOUTH TOWARDS THE CENTRAL CALIFORNIA COAST. THIS STORM SYSTEM HAS THE POSSIBILITY OF BRINGING SIGNIFICANT RAIN TO THE REGION OVER THE WEEKEND. THE NAM... GFS...AND ECMWF ARE IN AGREEMENT THAT PRECIPITATION WILL ENTER THE NORTH BAY BY FRIDAY AFTERNOON AND SHIFT SOUTH THROUGH THE EVENING HOURS. BY SATURDAY MORNING...THE GFS AND ECMWF ARE IN AMAZING AGREEMENT WITH REGARDS TO THE POSITION OF THE UPPER LOW. THE UPPER LOW WILL BE JUST WEST OF THE SAN FRANCISCO BAY...ALLOWING FOR THE GREATEST CHANCE OF MODERATE TO HEAVY RAIN THROUGHOUT THE REGION. WIDESPREAD ACCUMULATION BETWEEN A QUARTER AND A HALF INCH WILL BE POSSIBLE...WITH ISOLATED LOCATIONS RECEIVING OVER AN INCH OF RAIN THROUGH THE WEEKEND. CONFIDENCE CONTINUES TO GROW WITH THE WEATHER SCENARIO THIS WEEKEND...AND WE WILL MONITOR THIS SITUATION CLOSELY INTO THE WEEKEND. BY MONDAY...THE UPPER LOW WILL BEGIN TO MOVE SLOWLY EAST...ALLOWING A BREAK IN THE WET WEATHER AND COOL TEMPERATURES. BY TUESDAY...THE FORECAST IS DRY...AND DAYTIME HIGH TEMPERATURES WILL BE NEAR NORMAL. && .AVIATION...AS OF 10:30 PM PDT TUESDAY...LOW LEVEL MOISTURE WILL ALLOW MVFR CIGS TO DEVELOP AFTER 06Z. CIGS WILL RISE AFTER 16-18Z BECOMING SCT-BKN CUMULUS CLOUDS. UPPER TROUGH MOVES THROUGH WEDNESDAY BRINGING SCATTERED SHOWERS TO THE NORTH BAY AND SFO BAY AREA. VICINITY OF KSFO...MVFR CIGS FORMING OVERNIGHT. CIGS BREAKING UP AFTER 16Z BECOMING SCT-BKN CU AT AROUND 3000 FEET WITH SCATTERED SHOWERS POSSIBLE. LIGHT SOUTH TO SOUTHEAST WINDS OVERNIGHT AND WEDNESDAY BECOMING SOUTHWEST LATE IN THE AFTERNOON. KSFO BRIDGE APPROACH...SIMILAR TO KSFO. MONTEREY BAY AREA TERMINALS...MVFR CIGS WILL BE INCREASING TONIGHT. CLEARING TO SCT-BKN CU AFTER 16Z. && .MTR WATCHES/WARNINGS...NONE. && PUBLIC FORECAST: RILEY/CW AVIATION/MARINE: DYKEMA/W PI
Hazardous weather outlook, Jun 1, 2:13 AM PDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 213 AM PDT WED JUN 1 2011 CAZ006-505>513-516>518-528>530-021400- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 213 AM PDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...WEDNESDAY AND WEDNESDAY NIGHT A STORM SYSTEM WILL PRODUCE SHOWERS ALONG WITH SOME THUNDERSTORMS NORTH OF MONTEREY BAY. A FEW OF THE THUNDERSTORMS COULD HAVE SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG STORM SYSTEM WILL MOVE NEAR OUR COAST ON FRIDAY. WIDESPREAD RAINFALL IS EXPECTED FROM SAN FRANCISCO NORTHWARD FRIDAY EVENING INTO SATURDAY. MORE THAN AN INCH OF RAIN IS POSSIBLE AND HIGHER ELEVATION SPOTS IN THE NORTH BAY MOUNTAINS COULD PICK UP MORE THAN 2 INCHES. LESSER AMOUNTS SHOULD FALL TO THE SOUTH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. BELL
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:21 AM PDT | Small Craft Advisory for Rough Bar | MTR | 12 hr |
Nearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.